|Possible resistance and change in medication
Oct 3, 2000
I have been taking zerit, epivir and Ziagen since May 1999. I immediately went to non detectable but since February 2000, the viral load went to an average of 250. My doctor wants me to replace epivir by rescriptor since he believes that I am becoming resistant. I am almost convinced I am going to do the change but I am scared. I wanted to have a second opinion. I have been postponing the change since he first addressed this issue back in May 200. Do you agree with him? (he suggested Viramune first but I've tried it before and my body rejected, that's why he said Rescriptor). I am also very tired and my testosterone levels are very low but I already found the answers to this problem. Thank you. Paul.
Response from Dr. Frascino
Certainly low testosterone can be associated with fatigue as well as a variety of other symptoms such as decreased libido and loss of lean body mass. Replacement therapy has been very effective and is now a lot easier as a result of the recently approved topical gel, which is more convenient than the weekly shots or wearing the daily patches. If your fatigue doesn't resolve on testosterone replacement, you should also be evaluated for other potential contributing factors -- anemia, inadequate rest, depression/anxiety, infection, etc.
Regarding your question about your antiretroviral regimen, you mentioned you did not tolerate Viramune. If you are considering a non-nucleoside, your remaining options would be rescriptor or sustiva. Sustiva is somewhat more convenient to take, as it is a once-a-day product. You should always repeat any increase in your viral load before considering a change in regimen. And you should be evaluated for other reasons that the viral load might increase transiently -- such as a recent infection, vaccination, etc. If these potential problems have been ruled out and your viral load continues to trend upwards and if it is greater than 1000, you might consider getting a resistance test. This might also help in choosing your next combination by letting you know which drugs you should not take. For additional advice you can check with the Treatment Forum on this web site.
AZT induced anemia -- Now what?
Blood Test Results
- If I Have Ars Will I Have Chest Cold?
- Is Hair Loss A Sign Of Acute HIV Infection?
- Blisters After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Bloody Urine After Anal Sex Without Condom Does It Mean I Have HIV
- Flaky Skin After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Rash After Performing Oral Sex Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.